Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 91, NWS St. Louis, MO

April 24, 2007Franklin County, Saint Charles County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 24, 2007, 4:58 PM CDT for Franklin County, Saint Charles County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2007, 4:58 PM CDT (21:58 UTC)
Expired
Apr 24, 2007, 5:45 PM CDT
In force
47 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Franklin County, MO, Saint Charles County, MO

The radar

The St Louis radar (KLSX), 18 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-73 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 242158
SVRLSX
MOC071-183-242245-
/O.NEW.KLSX.SV.W.0091.070424T2158Z-070424T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
458 PM CDT TUE APR 24 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI
  WESTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 545 PM CDT

* AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
  NORTHWEST OF VILLA RIDGE...AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  AUGUSTA...
  DEFIANCE...
  NEW MELLE...
  DARDENNE PRAIRIE...
  LAKE ST. LOUIS...
  WELDON SPRING...
  OFALLON...
  COTTLEVILLE...
  ST. PAUL...
  ST. PETERS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3849 9110 3839 9091 3881 9049 3894 9076

$$

TILLY
1 follow-up statement
000 
WWUS53 KLSX 242216
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
516 PM CDT TUE APR 24 2007

MOC071-242226-
/O.CAN.KLSX.SV.W.0091.000000T0000Z-070424T2245Z/
FRANKLIN MO-
516 PM CDT TUE APR 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY IS
CANCELLED...

LAT...LON 3860 9097 3855 9075 3881 9049 3894 9076

$$

MOC183-242245-
/O.CON.KLSX.SV.W.0091.000000T0000Z-070424T2245Z/
ST. CHARLES MO-
516 PM CDT TUE APR 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR WESTERN ST. CHARLES COUNTY...

AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR DEFIANCE...OR ABOUT 9 MILES SOUTHWEST OF DARDENNE PRAIRIE...
MOVING NORTHEAST AT 30 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...DARDENNE
PRAIRIE...WELDON SPRING...LAKE ST. LOUIS...OFALLON...COTTLEVILLE...
ST. PETERS...ST. PAUL...HARVESTER AND ST. CHARLES.

LAT...LON 3860 9097 3855 9075 3881 9049 3894 9076

$$

TILLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:28 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Apr 24, 3:28 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
328 PM CDT TUE APR 24 2007

.DISCUSSION...
AT THIS TIME WE SIT AND WE WAIT. THE WARM FRONT HAS LIFTED NWD THROUGH
THE DAY AND EXTENDED FROM NEAR A KSTJ-KSTL-KLWV LINE AT 1900Z. SFC
DEW PTS IN THE 60S WERE COMMON WITHIN THE WARM SECTOR AND THIS LLM
COMBINED WITH GOOD HEATING AND MODEST MID LVL LAPSE RATES HAS RESULTED
IN SBCAPES OF 1000-2000 J/KG SOUTH OF THE FRONT. OBJECTIVE ANALYSIS
SHOWS THAT LITTLE CIN EXISTS AS WELL...HENCE THE WIDESPREAD CONVECTIVE
CLOUDINESS. NOW THE QUESTION IS WHEN THIS INSTABILITY WILL BE TAPPED.
WE HAVE BEEN WATCHING WHAT APPEARS TO BE A GRAVITY WAVE MOVING
THRU WRN MO...AND THIS APPEARS TO BE THE DRIVING MECHANISM BEHIND
THE N/S AREA OF SHRA/TSRA THRU CNTRL MO ATTM...WHICH ALSO APPEAR
TO BE ELEVATED. A EARLY RUN OF THE 4.0 KM WRF WITH EXPLICIT
CONVECTION SUGGESTS THAT THIS ACTIVITY AS WELL AS SOME OF THAT
DEVELOPING OVR WRN MO ATTM WILL BECOME SFC BASED OVER THE NEXT 3H.
WE ARE ANTICIPATING AN OVERALL INCREASE IN COVERAGE OF STORMS
THIS EVENING AS THE LLJ VEERS TO MORE SWLY AND RAMPS UP...AND THE
FLOW ALOFT BECOMES INCREASINGLY DIFFLUENT. THE BEST DEEP LAYER
SHEAR SUPPORTIVE OF SUPERCELLS IS CURRENTLY IS LOCATED WITHIN THE
COOL SECTOR WHILE SHEAR WITHIN THE GREATEST INSTABILITY IS MORE
SUPPORTIVE OF MULTICELLS. THRU THE EVENING IT APPEARS THAT ANY
SUPERCELL POTENTIAL WILL PROBABLY BE IN CLOSE VICINITY TO THE
FRONT...WHILE MULTICELL MODES WILL BE MORE DOMINANT. OVERALL THE
GREATEST THREAT FROM ANY SEVERE STORMS WILL BE LARGE HAIL WITH AN
ISOLD TORNADO THREAT WITH ANY STORMS TRACKING INVOF OF THE BNDRY.
IF WE CAN GET CELLULAR CONVECTION DURING THE OVERNIGHT HOURS...THE
SHEAR PROFILES BECOME A LITTLE MORE SUPPORTIVE OF SUPERCELLS AGAIN
IN ASSOCN WITH THE SRN PLAINS MID LVL WIND MAX TRANSLATING
EWD...AND THEN ATTENDANT HAIL..WIND...AND TORNADO THREATS. THERE
REMAINS A HEAVY RAIN THREAT...BEST FOCUSED ALONG AND NORTH OF THE
FRONT...WHICH WOULD BE ALONG AND NORTH OF I-70.

THE DETAILS OF THE FORECAST FOR WEDNESDAY ARE MUDDIED BY UNCERTAINTIES
IN THE QUALITY OF THE WARM SECTOR AIR MASS. THERE WILL LIKELY BE A
CONSIDERABLE AMOUNT OF CLOUD COVER WHICH WILL LIMIT HEATING AND
INSTABILITY. DEEP LAYER SHEAR WILL IN GENERAL IMPROVE...THUS THE
POTENTIAL FOR ORGANIZED SEVERE STORMS AND SUPERCELLS IS THERE IF
WE CAN GENERATE SOME DECENT INSTABILITY...SPCLY FROM THE E/W
FRONT SWD. THIS BNDRY WILL MOST LIKELY BE DRAPPED JUST NORTH OF
I-70 MUCH OF THE DAY WITH THE HIGHEST POPS SPANNING THIS FRONT AND
INTO THE COOL SECTOR. HOWEVER THAT SAID...THERE IS HIGH POTENTIAL
FOR PCPN AND THUNDERSTORMS THROUGHOUT THE REGION ON WEDNESDAY AND
WEDNESDAY NIGHT AS THE CLOSED OFF SYSTEM SLOWS AND MAINTAINS
FAVORABLE LARGE SCALE FORCING. THE HIGHEST HEAVY RAINFALL
POTENTIAL SHOULD REMAIN INVOF OF THE E/W FRONT.

THE GFS BEGINS TO SUFFER FROM CONVECTIVE FEEDBACK AFTER AROUND 30H
AND THEREFORE THE NAM AND UKMET HAVE BEEN FOLLOWED MORE CLOSELY IN
THE WED THRU THURSDAY TIME FRAME. WE ANTICIPATE A NEARLY
VERTICALLY STACKED LOW INVOF OF CENTRAL MO ON THURSDAY MORNING
WITH AN ATTENDANT N/S CDFNT AND E/W WARM FRONT. THIS FEATURE
SHOULD MOVE SLOWLY NEWD THRU THE COURSE OF THE DAY WITH
PRECIPITATION CHANCES TAPERING OFF BY THURSDAY EVENING.

NO FLOOD WATCHES ARE PLANNED ATTM...HOWEVER WE WILL CONT TO
HIGHLIGHT HEAVY RAIN IN THE WORDED FCST...HWO AND ESF.

CONFIDENCE IN THE EXTENDED PORTION OF THE FORECAST PERIOD...SPCLY
SAT AND SUN REMAIN RATHER LOW. THE LAST 4 DAYS THE MODELS HAVE
OFFERED DIFFERING SOLUTIONS. THE CURRENT FCST SHOWS ONLY SLIGHT
CHANGES TO THE PREVIOUS ONE...MAINTAINING A DRY FORECAST WITH A
WARMING TREND AFTER THE LATE WEEK COOL DOWN.

GLASS

&&

.AVIATION...
FOR THE 18Z TAFS...
VFR CONDITIONS WILL PREVAIL AT MOST LOCATIONS THRU 00Z...WITH LOWER
CONDITIONS DEVELOPING IN THE VICINITY OF SHOWERS/THUNDERSTORMS. A
WARM FRONT EXTENDED FROM A DEEP LOW PRESSURE SYSTEM OVER SOUTHEAST CO
ACROSS NORTHERN KS AND ACROSS CENTRAL MO LATE THIS MORNING. THE LOW
PRESSURE SYSTEM IS FORECAST TO MOVE INTO SOUTH CENTRAL KS BY 12Z
WEDNESDAY WITH THE WARM FRONT ACROSS NORTHERN MO. SHOWERS AND
THUNDERSTORMS WILL BECOME SCATTERED ACROSS THE REGION THIS AFTERNOON
AND THEN MORE NUMEROUS TONIGHT AND WEDNESDAY MORNING AS LOW LEVEL
MOISTURE SURGES INTO THE AREA FROM THE SOUTH.

TPS

&&

.HYDROLOGY...
A HYDROLOGIC OUTLOOK HAS BEEN ISSUED TO ADDRESS THE POTENTIAL FOR
RIVER FLOODING AS WELL AS LOCALIZED FLASH FLOODING FROM THE
PERIODS OF THUNDERSTORMS THAT ARE EXPECTED TO OCCUR...MAINLY FROM
THIS AFTERNOON THROUGH WEDNESDAY NIGHT. WIDESPREAD 1 TO 2 INCH
RAINFALL AMOUNTS ARE EXPECTED OVER THE NEXT 48 HOURS WITH LOCALLY
HIGHER AMOUNTS...WHERE THUNDERSTORMS CAN HIT THE SAME AREAS OVER
AND OVER AGAIN. 6-HOURLY FFG VALUES ARE GENERALLY FROM 2.5 TO 3
INCHES OVER THE AREA...AND SO STILL A LITTLE HIGH FOR THE RAINFALL
AMOUNTS EXPECTED...ESPECIALLY CONSIDERING THE QPF FORECAST IS OVER
A 48 HOUR PERIOD. THE KEY WILL BE THE LOCALLY HIGHER AMOUNTS...
AND WE STILL HAVE TIME TO WATCH THIS FOR ANOTHER MODEL RUN BEFORE
LETTING GO WITH A FFA PRODUCT.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 24, 3:45 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT TUE APR 24 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-251200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
345 PM CDT TUE APR 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THUNDERSTORMS
ARE EXPECTED ACROSS THE REGION TONIGHT. SOME OF THESE THUNDERSTORMS
MAY BE SEVERE WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES.

IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...THERE IS AN INCREASED
POTENTIAL FOR FLOODING FROM HEAVY RAINFALL PRODUCING STORMS. SEE
THE HYDROLOGIC OUTLOOK PRODUCT FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE REMAINS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
THE REGION ON WEDNESDAY AND WEDNESDAY NIGHT. THUNDERSTORMS ARE LIKELY
THROUGH WEDNESDAY NIGHT...SOME OF THESE THUNDERSTORMS MAY BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS.

IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...THERE IS AN
INCREASED POTENTIAL FOR FLOODING FROM HEAVY RAINFALL PRODUCING
STORMS. SEE THE HYDROLOGIC OUTLOOK PRODUCT FOR SPECIFIC DETAILS.

THE CHANCE FOR THUNDERSTORMS WILL PERSIST INTO THURSDAY WITH THE
CONTINUED POTENTIAL FOR STRONG STORMS IN EAST CENTRAL AND
SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE.

GLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 3:12 PM CDTSevere Thunderstorm WarningLSXGasconade, Osage32 min
Apr 24, 5:17 PM CDTSevere Thunderstorm WarningLSXMarion28 min
Apr 24, 5:36 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Francois54 min
Apr 24, 5:42 PM CDTSevere Thunderstorm WarningLSXMarion48 min
Apr 24, 5:45 PM CDTSevere Thunderstorm WarningLSXSaint Charles43 min
Apr 24, 6:30 PM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis45 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.